Thursday, July 14, 2011

Let's Get This Dog and Pony Show on The Road!


This morning I went in for my Beta HCG and to my amazement, and to the amazement of everyone else at my clinic, my HCG was down to 3.1. This is the first time out of all of my losses that my body has been able to "take care of things" all by itself. No chemo, no D&C, no nothing! About 30 minutes after they had called to let me know that my HCG is now negative, they ended up calling back. We had to review a few things for this new protocol but they had the results from last weeks blood work. My anti-thyroid antibodies came back completely normal, which is great. However, my DHEA level came back quite low. Normal DHEA levels for someone my age, range from 80-300. Mine however were only 37! DHEA levels naturally decline with age but low levels in someone my age, which apparently isn't that common (go figure), is linked with things such as premature ovarian failure. We already knew that something was wrong as my AMH is only 0.67 (similar to someone in their late 40s) and the fact that I only had 2 chromosomally normal embryos out of the 17 retrieved this last cycle. I was originally taking DHEA but the side effects were a bit much so my RE lowered the dose. I was having a problem with hair loss, oily skin, and acne (I looked like a boy going through puberty!) I am now being put back on 25mg three times a day and I have no choice but to suck up the side effects. This coupled with the fact that I am starting on a pretty hefty dose of Prednisone, I will look like a bald, hormonal beached whale!

Speaking of protocols...we are already starting this new one! I get to start BCP tonight which makes me very happy. Instead of taking the whole pack, I am only taking it for 14 days. Seven days into the pills (next Thursday) I will start the injections of Lupron, 10 units nightly until AF arrives. Once that happens I will go in for baselines and then stop the Lupron, switch to 1/2 dose Ganirelix and begin my Estradiol Valerate which is given as an intramuscular injection every 3 days. The normal dose is 10mg but I guess we are upping the ante as I will be on 20mg injections. I have heard these are quite fun (note the sarcasm) and are 100 times worse than the Estrace. Hello major bitchiness! Ten days after the onset on AF is when I start my stims and I will be using 600 of Follistim and then add in 37.5 of Menopur after 5-7 days. We are trying to get the Neupogen approved through my insurance as well. I thought I would only need 14 days worth but it ended up being 30 days, so the cost has gone from $4000 to $8000. It is a drug that is given to patients undergoing chemo and those going through a bone marrow transplant, but studies have also showed that it can greatly improve the endometrium. I am crossing my fingers that the insurance will cover it. In addition, I will be using a Nitroglycerin patch to help my lining. Apparently the Nitro patch can make you quite sick but at this point I don't care, I will do anything if it can help.

All of my meds were ordered today and I am actually quite excited to get them. They are a reminder of what I am trying to accomplish. In a sick sort of way, I am comforted when I do my nightly injections. Not only do I like the routine, but I feel as though I am contributing to all of this. Let's face it, the fun and joy of getting pregnant is gone forever. No longer can I just have sex followed by 10 minutes of having my ass propped up on a pillow with my legs straight up on the headboard (so nothing leaks out) in hopes of getting pregnant. Ahh, the stupid things I used to do...

3 comments:

  1. I'm so happy for you that you get to move forward to your next cycle. You have all my love and prayers coming your way. If there's anything I can do you know I am here for you.

    ReplyDelete
  2. I am excited that you finally get to start this cycle! I hope that this will be THE cycle for you! You will be in my thoughts and prayers as you move forward.

    ReplyDelete
  3. Sounds like a fabulous plan! I'm really happy that you are starting your new cycle. I'll be keeping my fingers crossed and sending you the happiest of wishes. If I can do anything to help you, or if you have any mid-cycle questions, please don't hesitate to contact me.

    P.S. I love your description of the DHEA side effects. The DHEA gave me acne, but it also gave me a lovely beard to cover the acne on my face. Apparently, the DHEA giveth and the DHEA taketh away.

    ReplyDelete